Maryland, 2018Flooding in Maryland, September 9 to 13, 2018
September 9 to 13, 2018 · NWS LWX · 24 events in 7 counties and zones
Low pressure tracked to the west while a nearly stationary boundary was to the south. Warm and moist tropical air overran the surface cooler air in place, resulting in a moderate to heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked to the west while a nearly stationary boundary was to the south. Warm and moist tropical air overran the surface cooler air in place, resulting in a moderate to heavy rainfall. Excess runoff from the rainfall led to flooding. One and a half to three inches of rain fell across northern Maryland late on the 8th into the 9th, followed by another one to three inches on the 9th into the 10th. This combination produced fairly widespread flooding, including of the mainstem rivers, which continued through the 11th and into the 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 9, 4:33 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 9, 4:33 AM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
533 AM EDT Sun Sep 9 2018
.SYNOPSIS...
A stalled front near the mouth of the Chesapeake Bay today will
slowly cross the region as a warm front tonight through Monday
as the remnants of Gordon tracks through the Ohio Valley and
into the eastern Great Lakes. A weak cold front will drop into
the area late Monday, and may remain stalled over the area into
the middle portion of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The quasi-stationary front will remain south of the forecast
area today. However, the front in the 850-925 mb layer resides
across Maryland and Virginia. Isentropic lift through this layer
is supporting continued rainfall, especially north of
Harrisonburg-Washington DC-Annapolis. This lift/overrunning
will remain in place through the day, as the remnants of Gordon
provides ample moisture. Low level easterly flow also providing
an additional moisture source. Precipitable waters around 2
inches suggest that heavy rainfall likely. The bigger concern is
the extended nature of the rain...and the moist antecedent
conditions. Will be continuing categorical PoPs for most of the
area, and periods of heavy rain across the north. No changes to
the Flood Watch planned at this time.
The boundary will begin to lift north tonight, as the low will make
its nearest pass to the area. Thus, rainfall continues through
the period, with perhaps a slight diminishing trend across
central Virginia and southern Maryland toward dawn.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The warm front continues its journey north on Monday, which will
place the forecast area in the warm sector. During the morning
hours, low-level winds depicting substantial curvature, all while
instability builds. There is a small chance that this could be
supporting of strong thunderstorms, including a brief tornado.
Confidence in this scenario not high enough for a mention in SPC
Outlooks, but its worth mentioning in this discussion, as it was in
the SWODY2 SPC Outlook. Otherwise, scattered thunderstorms will be
the primary concern.
As the low tracks toward the eastern Great Lakes, a weak cold front
will stall across the area Monday afternoon-evening. This front will
gradually dissipate through Tuesday, but leave a focus for continued
showers/thunderstorms in a warm and unstable airmass.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A nearly stationary trough of low pressure bisecting our region will
be pushed northwestward by a building ridge of high pressure over
the mid-Atlantic Coast Wednesday and Wednesday night. Additional
moisture will lead to the continued chance for showers and a
thunderstorm or two during the period. Highs in the lower 80s. Lows
near 70.
The same ridge of high pressure building along the East Coast will
aid in slowing Hurricane Florence in forward speed as it moves
toward the mid-Atlantic Coast Thursday and Thursday night.
Unfortunately, this same high will act as a protection harbor for
Florence to maintain strength or weaken only slightly. While the
interaction between the high pressure ridge and the tropical system
could lead to showers and a few thunderstorms, the activity should
be more scattered in coverage Thursday afternoon and evening. The
stronger thunderstorms would produce lightning and downpours. Highs
in the middle 80s. Lows in the lower 70s.
Now, as for Friday and Saturday, there are discrepancies in the
computer models in terms of the exact track, intensity, and effects
from Hurricane Florence. These differences are shown on both ends of
the spectrum in terms of severity versus minor. The GFS model brings
Florence close to the Outer Banks early Thursday morning as a major
hurricane before stalling it near the Outer Banks Thursday through
possibly Sunday. This scenario would lead to major tidal and coastal
flooding, most of the rain across southern Maryland and eastern
parts of Virginia, and gale to possibly storm force winds over the
central Chesapeake Bay. The European model has Florence making
landfall over southeastern North Carolina as a major hurricane on
Thursday and then gradually bringing the tropical system northward
into southern Virginia and northern North Carolina by Friday night
before stalling it across the Virginia and North Carolina border
near Raleigh, North Carolina. This would be worst case scenario of
the two solutions. Several inches of rain, if not a few feet, would
be widespread across the southern two-thirds of our CWA. Saturated
grounds and gusty winds would lead to trees being toppled over. A
strong northeast to easterly wind would lead to tidal and coastal
flooding. On top of all of this, the tornado threat would be minimal
to moderate, at least. The exact path at which the storm remains
uncertain. The best course going forward is to check the National
Hurricane Center for updates on the forecasted track of Florence and
as we get closer to next week we will provide more information as we
obtain it.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
IFR flight conditions will be prevalent for much of the next 24-36
hours, as a stalled front to the south of the terminals makes a slow
retreat north as a warm front. Ceilings may creep up to 010-020 this
afternoon, only to drop again tonight. Visibilities are fluctuating--
lower within heavier elements, then letting up (VFR in gaps in
between. Won't try to hit all these details; rather, will be
forecasting the prevailing conditions through the period.
Anticipate a gradual improvement Monday as the front eventually
passes north of the area, although scattered-numerous
showers/thunderstorms will still result in local flight
restrictions. The pattern will be similar for Tuesday.
Scattered showers and thunderstorms will be possible Wednesday and
Thursday with potential for sub-VFR conditions. Winds northeast to
east around 10 knots through the period. The exact location of
Florence will determine if winds will be significantly higher near
the CHO terminal late Thursday into Thursday night.
&&
.MARINE...
Small Craft conditions prevalent on most of the waters, and this
will continue through much of the day. Will be keeping the SCA in
effect through tonight as well. Conditions may approach gales, but
am not confident in this given the shallow mixed layer and steep
inversion between the low level flow and the low-level jet.
A warm front will eventually pass north of the waters Monday,
greatly impeding momentum transfer. Due to this, do not have
Advisories tomorrow. A slower frontal passage would change this
outcome. Scattered showers/thunderstorms are anticipated Monday
into Tuesday, any of which would carry a local strong wind threat
however.
Showers and a few thunderstorms will be possible Wednesday and
Thursday. Winds will become northeasterly for the most part with
some gusts close to SCA Wednesday and Wednesday night. The exact
location of Florence will determine if winds reach gale or perhaps
storm force later on Thursday and Thursday night.
&&
.HYDROLOGY...
Strong easterly flow ahead of the remnants of Gordon will advect a
high PWAT environment favoring the development of widespread
moderate to heavy rain. In general, 2 to 4 inches is expected, but
localized higher amounts are possible especially in favored easterly
upslope areas. There also may be a bit of an enhancement across the
Potomac Highlands, where the forcing will be better. A Flood Watch
remains in effect to account for this threat through tonight when
flow becomes lighter and more southerly. Will need to monitor the
progress of the front however. If its progress is slower, then the
Watch may need to be extended into Monday, especially across
northern Maryland. Will leave that task to the dayshift.
&&
.TIDES/COASTAL FLOODING...
Water levels on the Potomac shot past projections overnight,
requiring an Advisory at Dahlgren...affecting Charles and King
George Counties. Due to this, have carried the excess up to
Southwest DC and issued an Advisory there as well. The St Mary's
forecast seems to be on track, with the tide cresting just
under moderate.
Continued onshore flow will support tidal departures for the next
couple of days. Based on the latest forecast and overnight
trends, converted St Marys County from a Watch to a Warning for
the tide cycles this afternoon and tonight. Will need
Advisories if not Warnings for the next couple of days
thereafter. Am also carrying the Coastal Flood Advisories for
Charles, King George, and Southwest Washington through the tide
cycle Monday morning. Again, issues expected to persist longer
than that.
Additional sites likely will need Advisories, but the affected
tide cycles begin tonight so will not be issuing at this time.
Will also need to monitor Solomons, as it will be awfully close
to minor flood this afternoon. These issues continue into at
least Tuesday.
Aside from St George Island, confidence in reaching moderate
elsewhere not high enough to justify a watch yet. Annapolis early
Monday and Tuesday mornings would be the most likely candidate.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch through late tonight for DCZ001.
Coastal Flood Advisory until 2 PM EDT Monday for DCZ001.
MD...Flood Watch through late tonight for MDZ003>006-011-013-014-
501>508.
Coastal Flood Advisory until 8 AM EDT Monday for MDZ016.
Coastal Flood Warning from 11 AM this morning to 8 AM EDT
Monday for MDZ017.
VA...Flood Watch through late tonight for VAZ026>031-038>040-
050>054-501-502-505>507.
Coastal Flood Advisory until 8 AM EDT Monday for VAZ057.
WV...Flood Watch through late tonight for WVZ050>053-055-501>506.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ530>543.
&&
SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...KLW
AVIATION...HTS/KLW
MARINE...HTS/KLW
HYDROLOGY...HTS
TIDES/COASTAL FLOODING...HTSHazardous weather outlook, Sep 9, 4:21 AM EST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
521 AM EDT Sun Sep 9 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-100930-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
521 AM EDT Sun Sep 9 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Today and Tonight
A Flood Watch is in effect for the Washington and Baltimore
Metropolitan areas. Elsewhere, locally heavy rain may produce
isolated instances of flooding.
A Coastal Flood Warning is in effect for St Marys County.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Moderate tidal flooding will be possible at sensitive locations
along the western shoreline of the Chesapeake Bay and tidal
Potomac River Monday morning through Tuesday morning.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible effects of Tropical Storm
Florence.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. Please report
rainfall amounts and any observed flooding to the National Weather
Service.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-100930-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
521 AM EDT Sun Sep 9 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Today and Tonight
A Flood Watch is in effect for northern and central Maryland,
northern and central Virginia and portions of eastern West
Virginia. Elsewhere, locally heavy rain may produce isolated
instances of flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Consult the latest guidance and information from the National
Hurricane Center concerning the possible effects of Tropical Storm
Florence.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. Please report
rainfall amounts and any observed flooding to the National Weather
Service.
HTS
Flood, Anne Arundel
- When
- September 9, 7:26 AM EST to 9:26 AM EST
- Where
- Anne Arundel County, 0.97 mi SE of Crofton to 1.18 mi ESE of Crofton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.990, -76.638
MD-455 Defense Highway was closed due to flooding between Huntwood Drive and Rutland road.
Flood, Anne Arundel
- When
- September 9, 7:57 AM EST to September 10, 12:16 PM EST
- Where
- Anne Arundel County, 1.87 mi WSW of Raynor Hgts to 1.77 mi WSW of Raynor Hgts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.211, -76.703
The stream gage on the Patapsco River at Elkridge exceeded the 16 foot flood stage during the indicated period. Hammonds Ferry Road flooded and was closed at the Patapsco River. Backwater flooding led to the closure of Furnace Avenue in Elkridge. The peak level of 19.64 feet occurred at 8:05 PM on the 9th.
Flood, Allegany
- When
- September 9, 9:22 AM EST to 11:22 AM EST
- Where
- Allegany County, 0.69 mi N of Allegany to 0.5 mi NNE of Allegany
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.680, -78.900
MD-36 Mount Savage Road northwest was closed due to flooding near MD-638.
Flood, Anne Arundel
- When
- September 9, 10:30 AM EST to 12:30 PM EST
- Where
- Anne Arundel County, 0.91 mi W of Arundel Gardens to 0.84 mi WSW of Arundel Gardens
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.198, -76.637
Furnace Branch Road was closed due to flooding near Ritchie Street.
Flood, Carroll
- When
- September 9, 11:15 AM EST to September 10, 1:40 AM EST
- Where
- Carroll County, 1.31 mi NNW of Keymar to 1.24 mi NNW of Keymar
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.616, -77.243
The USGS stream gage on Big Pipe Creek near Bruceville exceeded the 8 foot flood stage during the indicated period, flooding Keysville-Bruceville Road. The peak level observed was 9.53 feet, which occurred at 3:30pm on the 9th.
Flood, Allegany
- When
- September 9, 11:58 AM EST to September 10, 9:24 AM EST
- Where
- Allegany County, 0.69 mi NNE of Luke to 0.7 mi NE of Luke
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.488, -79.043
The river level surpassed flood stage at Georges Creek at Westernport, cresting at 8.83 feet on September 9th at 3:45 PM EST. Water reached the underside of the railroad bridge at downtown Westernport.
Flood, Allegany
- When
- September 9, 12:31 PM EST to September 10, 1:55 PM EST
- Where
- Allegany County, 0.59 mi NE of Long to 0.49 mi NE of Long
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.676, -78.792
The USGS stream gage on Wills Creek near Cumberland exceeded the 10 foot flood stage during the indicated period. This caused flooding of a car wash at Motor City, with water in parking lots in the same area. The peak level of 11.57 feet was observed at 4:45pm EST on the 9th.
Flood, Carroll
- When
- September 9, 1:28 PM EST to 3:28 PM EST
- Where
- Carroll County, 0.58 mi SW of New Windsor to 0.56 mi SW of New Windsor
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.543, -77.107
MD-31 Main Street was closed due to flooding near Union Bridge Road.
Flood, Anne Arundel
- When
- September 9, 2:15 PM EST to 4:15 PM EST
- Where
- Anne Arundel County, 0.1 mi NE of Churchton to 0.19 mi E of Churchton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.801, -76.528
Broadwater Creek was out of its banks onto Battee Drive.
Flood, Frederick
- When
- September 9, 2:16 PM EST to 4:16 PM EST
- Where
- Frederick County, 0.57 mi E of Woodsboro to 0.54 mi E of Woodsboro
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.531, -77.309
MD-550 Woodsboro Road was closed due to flooding near Council Drive.
Flood, Washington
- When
- September 9, 3:23 PM EST to 5:23 PM EST
- Where
- Washington County, 0.64 mi NNE of Cearfoss to 0.32 mi NE of Cearfoss
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.708, -77.774
MD-63 Greencastle Pike was closed due to flooding near Bivens Lane.
Flood, Washington
- When
- September 9, 3:25 PM EST to 11:45 PM EST
- Where
- Washington County, 2.06 mi NW of Pearre to 1.99 mi NNW of Pearre
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.654, -78.343
The USGS stream gage on Sideling Hill Creek near Bellegrove exceeded the 7.5 foot flood stage during the indicated period, flooding lowlands near the creek. The peak level of 8.37 feet was observed at 7:15pm EST.
Flood, Allegany
- When
- September 9, 3:40 PM EST to September 10, 3:40 PM EST
- Where
- Allegany County, 0.87 mi SE of Oldtown to 1.09 mi SSE of Oldtown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.540, -78.610
The Oldtown Toll Bridge was closed due to high water.
Flood, Carroll
- When
- September 9, 3:53 PM EST to 5:53 PM EST
- Where
- Carroll County, 0.87 mi SW of Cranberry Station to 1.55 mi WNW of Westminster Clrvw Ar
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.570, -76.990
Numerous Road closures were reported across Carroll County due to high water.
Flood, Frederick
- When
- September 9, 4:07 PM EST to 6:07 PM EST
- Where
- Frederick County, 0.53 mi E of Frederick to 0.97 mi ESE of Mt Pleasant
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.420, -77.410
Numerous road closures were across Frederick County.
Flood, Washington
- When
- September 9, 5:50 PM EST to 7:50 PM EST
- Where
- Washington County, 1.19 mi E of Broadfording to 0.19 mi SE of Leitersburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.680, -77.778
Around a dozen roads were closed throughout the county due to flooding.
Flood, Washington
- When
- September 9, 6:13 PM EST to September 11, 1:43 PM EST
- Where
- Washington County, 1.55 mi E of Fairview to 1.26 mi E of Fairview
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.717, -77.821
The stream gauge along the Conocochague Creek surpassed the flood stage of 10 feet. the gauge crested at 12.49 feet at 6:45 EST September 10th. Wishard Road and Kemp Mill Road were both flooded.
Flood, Montgomery
- When
- September 10, 11:01 AM EST to September 12, 1:03 PM EST
- Where
- Montgomery County, 4.1 mi SW of Whites Ferry to 4.2 mi SW of Whites Ferry
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.156, -77.521
The USGS stream gage on the Potomac River at Edwards Ferry exceeded the 15 foot flood stage during the indicated period. The peak level of 20.31 feet occurred at 10:15am EST on the 11th. Several parking lots along the C&O Canal were flooded, along with the store at Whites Ferry and the basements of lockhouses along the C&O Canal.
Flood, Allegany
- When
- September 10, 1:48 PM EST to 3:48 PM EST
- Where
- Allegany County, 0.35 mi SSW of Wolfe Mill to 0.45 mi SE of Wolfe Mill
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.665, -78.732
Country Club Road was closed near Christie Road due to flooding.
Flood, Frederick
- When
- September 10, 1:50 PM EST to September 12, 12:45 AM EST
- Where
- Frederick County, 1.3 mi SW of Brunswick to 1.65 mi WSW of Catoctin
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.308, -77.649
The river level surpassed the flood stage of 16 feet at Point of Rocks along the Potomac River. The river level crested at 19.92 feet at 7:30 AM EST September 11th.
Farmland behind the Tarara Vineyard was flooded. Water approached structures at the Brunswick campground. Water entered the comfort station at the Brunswick boat ramp parking area. The parking lots at both the McKimmey and Brunswick boat ramps were flooded. Flooding of an agricultural field adjacent to the McKimmey boat ramp occurred. About half the lower parking lot of the Point of Rocks boat ramp was also flooded.
Flood, Anne Arundel
- When
- September 10, 2:12 PM EST to 3:11 PM EST
- Where
- Anne Arundel County, 1.87 mi WSW of Raynor Hgts to 1.77 mi WSW of Raynor Hgts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.211, -76.703
The stream gage on the Patapsco River at Elkridge exceeded the 16 foot flood stage during the indicated period. Hammonds Ferry Road flooded and was closed at the Patapsco River. Backwater flooding led to the closure of Furnace Avenue in Elkridge. The peak level of 17 feet occurred at 2:55 PM.
Flood, Montgomery
- When
- September 10, 11:21 PM EST to September 12, 1:52 AM EST
- Where
- Montgomery County, 0.17 mi E of Kenwood to 0.09 mi N of Kenwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.950, -77.127
The USGS stream gage on the Potomac River at Little Falls Dam exceeded the 10 foot flood stage during the indicated period, flooding low lying areas and trails on the Maryland side of the river, especially near Chain Bridge. The peak level of 10.85 feet occurred at 1:30pm EST on the 11th.
Flood, Howard
- When
- September 12, 6:10 PM EST to 8:10 PM EST
- Where
- Howard County, 1.39 mi SE of Lisbon to 1.27 mi NE of Daisy
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.315, -77.052
Carrs Mill Road was flooded near Bush Park Road due to high water.
Flood, Washington
- When
- September 13, 4:03 PM EST to 9:51 PM EST
- Where
- Washington County, 1.55 mi E of Fairview to 1.26 mi E of Fairview
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.717, -77.821
The stream gauge along the Conocochague Creek surpassed the flood stage of 10 feet. the gauge crested at 10.58 feet at 6:30 PM EST September 13th. Wishard Road and Kemp Mill Road were both flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in Oregon, September 9, 20182 deaths · 1 event
- Flash Flooding and Flooding in Kentucky, September 9 to 10, 20181 death · $1.5 million · 17 events
- Rip Current in Florida, September 9, 20181 death · 1 event
- Coastal Flood in New Jersey, September 9 to 11, 201831 events
- Flash Flooding in Mississippi, September 9, 2018$25,000 · 5 events
- Flooding in West Virginia, September 9 to 12, 201821 events
- Flooding in Virginia, September 9 to 10, 201821 events
- Flooding in Kentucky, September 9, 201814 events
- Flash Flooding and Flooding in Kentucky, September 9 to 11, 2018$15,000 · 6 events
- Flooding in Ohio, September 9 to 12, 2018$11,000 · 10 events
- Coastal Flood in District of Columbia, September 9 to 12, 201811 events
- Flooding in Ohio, September 9, 2018$1,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787199, 788047, 787250, 787251, 787295, 788337, 787305, 787253, 787254, 787256, 787258, 787297, 787260, 787261, 787262, 787263, 788073, 787361, 787265, 788078, 788049, 787300, 787336, 788075.